Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Little Rock, AR

March 26, 2011Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 26, 2011, 1:21 AM CDT for Baxter County, Marion County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2011, 1:21 AM CDT (06:21 UTC)
Expired
Mar 26, 2011, 1:53 AM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Baxter County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 1:05 AM CDT, 16 minutes earlier.

Area forecast discussion, Mar 26, 1:05 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CDT SAT MAR 26 2011

.AVIATION...06Z TAF CYCLE

SCT TO NUMEROUS SHRA/TSRA WL CONT TO FORM THRU THE EARLY MRNG HRS
ACRS MAINLY CNTRL AND NRN AR. VFR/MVFR CIGS WL CONT TO LOWER THRU
THE MRNG HRS. NRN AR WL SEE IFR CONDS DVLP OVR THE NEXT FEW
HRS...WITH MAINLY MVFR CONDS FURTHER S LATER THIS MRNG. PRECIP
COVERAGE WILL DIMINISH SOME LATE IN THE MRNG...WITH AREAS OF
DRIZZLE AND FOG DVLPG THIS AFTN IN THE N. /44/
&&

.PREV DISCUSSION... /ISSUED 1012 PM CDT FRI MAR 25 2011/

UPDATE...
WARM FRONT HAS SAGGED A BIT TO THE SOUTH DURING THE LAST FEW HOURS
AND REMAINS ALONG THE ARKLA BORDER. SHOWERS AND THUNDERSTORMS HAVE
BEEN SLOW TO DEVELOP TONIGHT...BUT HAVE BEGUN SEEING SOME HIGHER
RETURNS ON RADAR. PINE BLUFF HAS REPORTED SOME RAIN AND SHOWERS
HAVE DEVELOPED IN MONROE COUNTY. STILL EXPECTING AT LEAST SOME
DEVELOPMENT AND RUMBLES OF THUNDER ACROSS SOUTH ARKANSAS AFTER
MIDNIGHT TONIGHT. CAN NOT RULE OUT SEVERE STORMS COMPLETELY...BUT
ANY STORMS SHOULD REMAIN ELEVATED WITH WARM FRONT PUSHING SOUTH.

AS A RESULT...NO MAJOR CHANGES TO THE FORECAST. HRRR STILL SHOWS
SIGNS OF DEVELOPMENT ALONG THE I40 CORRIDOR EAST OF LITTLE ROCK
AFTER MIDNIGHT...WITH FORECAST REFLECTING THIS TREND.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Mar 25, 1:00 PM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT FRI MAR 25 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
100 PM CDT FRI MAR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL BE OVER NORTHEAST TEXAS TO NORTHERN LOUISIANA AND
GRADUALLY BEGIN TO LIFT SLOWLY NORTHWARD LATER TODAY. THE BOUNDARY
IS FORECAST TO PUSH INTO THE SOUTHERN PART OF THE STATE TONIGHT. LOW
PRESSURE WILL TRACK ALONG THE FRONT OVERNIGHT...RESULTING IN
ADDITIONAL SHOWER AND THUNDERSTORM FORMATION.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS EVENING
AND TONIGHT ACROSS CENTRAL AND SOUTHERN ARKANSAS...MAINLY ALONG AND
SOUTH OF THE INTERSTATE 40 CORRIDOR. LARGE HAIL WILL BE THE MAIN
CONCERN FOR LOCATIONS ALONG AND NORTH OF THE WARM FRONT...WITH HAIL
AND DAMAGING WINDS AND EVEN ISOLATED TORNADOES POSSIBLE SOUTH OF THE
BOUNDARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED CONDITIONS WILL CONTINUE THROUGH SATURDAY AS ANOTHER LOW
PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY GENERALLY STALLED
OVER THE AREA. THIS WILL RESULT IN ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE STATE. ISOLATED STRONG TO SEVERE
STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL THE MAIN THREAT. THE
CHANCE OF DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE A LOWER
THREAT. RAIN CHANCES WILL SLOWLY DIMINISH FROM WEST TO EAST SATURDAY
EVENING TO THE OVERNIGHT AS THE STORM SYSTEM SHIFTS EAST OF ARKANSAS.

THE NEXT SIGNIFICANT STORM SYSTEM IS FORECAST TO AFFECT THE MID
SOUTH MONDAY NIGHT AND TUESDAY...WITH A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS. IT APPEARS THE TRACK OF THE SYSTEM WILL BE FAR ENOUGH
TO THE SOUTH TO KEEP ARKANSAS IN A SOMEWHAT COOL AIRMASS...LIMITING
THE POSSIBILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTER GROUPS ARE ASKED
TO MONITOR LATER FORECASTS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/59

In the hours before

Special weather statement, Mar 26, 12:19 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1219 AM CDT SAT MAR 26 2011

ARZ012-013-021-260605-
JOHNSON AR-NEWTON AR-SEARCY AR-
1219 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON...NEWTON AND
NORTHWESTERN SEARCY COUNTIES UNTIL 100 AM CDT...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RYKER...OR 9 MILES SOUTH OF LOST VALLEY
SP...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  LOST VALLEY SP...     WESTERN GROVE...      WALNUT...
  UPPER BUFFALO WILDERNESS AREA...            PRUITT...
  POINT PETER...        PIERCETOWN...         JASPER...
  EULA...               CARVER...             WAYTON...
  VENDOR...             SWAIN...              SALUS...
  PONCA...              PARTHENON...          NAIL...
  MT SHERMAN...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3582 9284 3571 9359 3577 9359 3577 9353
      3579 9352 3588 9353 3589 9350 3595 9350
      3597 9345 3601 9345 3612 9294 3611 9290
TIME...MOT...LOC 0518Z 248DEG 37KT 3590 9343

62
Special weather statement, Mar 26, 12:54 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1254 AM CDT SAT MAR 26 2011

ARZ044-045-260625-
LONOKE AR-PULASKI AR-
1254 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE AND
NORTHEASTERN PULASKI COUNTIES UNTIL 130 AM CDT...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CAMP ROBINSON...OR NEAR N LITTLE ROCK
ARPT...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LITTLE ROCK AFB...    JACKSONVILLE...       CABOT...
  WARD...               SYLVANIA...           SYLVAN HILLS...
  SOUTH BEND...         PROTHRO JUNCTION...   PARNELL...
  PARK HILL...          OLD AUSTIN...         MCALMONT...
  LEVY...               LAKEWOOD...           GRAVEL RIDGE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 145 AND 171.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3504 9192 3482 9182 3474 9231 3487 9236
TIME...MOT...LOC 0554Z 252DEG 35KT 3483 9224

44
Local storm report, Mar 26, 12:56 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1256 AM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             NORTH LITTLE ROCK AIRPO 34.83N 92.27W
03/26/2011  M0.50 INCH       PULASKI            AR   OFFICIAL NWS OBS

&&

58
Special weather statement, Mar 26, 12:57 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT SAT MAR 26 2011

ARZ046-047-260640-
MONROE AR-PRAIRIE AR-
1257 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE AND CENTRAL
MONROE COUNTIES UNTIL 145 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF PECKERWOOD LAKE...OR 9
MILES NORTH OF STUTTGART...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  STUTTGART MUNI ARPT...                      ROE...
  PEPPERS LANDING...    DOBBS LANDING...      CLARENDON...
  ALFREY...             SLOVAK...             MONROE...
  KEEVIL...             DUNCAN...             BLACKTON...
  ABERDEEN...           VABY...               SMALE...
  RICH...               RED CAT LAKE...       RAINBOW LAKE...
  PEPPERS LAKE...

LAT...LON 3462 9105 3458 9159 3469 9164 3487 9109
      3475 9109 3473 9104
TIME...MOT...LOC 0557Z 253DEG 30KT 3463 9152

44
Special weather statement, Mar 26, 12:58 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 AM CDT SAT MAR 26 2011

ARZ004-012-013-021>023-260645-
JOHNSON AR-MARION AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
1258 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...SOUTHERN
MARION...NORTHEASTERN JOHNSON...NORTHEASTERN POPE...NEWTON AND SEARCY
COUNTIES UNTIL 145 AM CDT...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HENDERSON MTN...OR 12 MILES NORTHWEST OF
SAND GAP...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SAND GAP...           MARSHALL...           ZACK...
  WOOLUM...             WITTS SPRING...       WATTS...
  WALNUT...             SAINT JOE...          ROSETTA...
  ROCKY HILL...         POINT PETER...        PIERCETOWN...
  MOORE...              MAUMEE...             MARSENA...
  KAY...                IMO...                EULA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3618 9261 3569 9249 3566 9357 3578 9355
      3577 9353 3579 9352 3588 9353 3591 9350
TIME...MOT...LOC 0558Z 266DEG 41KT 3586 9318

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:19 AM CDTSpecial Weather StatementLZKNewton46 min
Mar 26, 12:54 AM CDTSpecial Weather StatementLZKPulaski31 min
Mar 26, 12:57 AM CDTSpecial Weather StatementLZKMonroe43 min
Mar 26, 12:58 AM CDTSpecial Weather StatementLZKNewton, Searcy47 min
Mar 26, 1:00 AM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton45 min
Mar 26, 1:48 AM CDTSpecial Weather StatementLZKSearcy32 min
Mar 26, 2:14 AM CDTSpecial Weather StatementLZKSearcy, Stone61 min
Mar 26, 2:17 AM CDTSpecial Weather StatementLZKSharp58 min
Mar 26, 2:18 AM CDTSpecial Weather StatementLZKNewton47 min
Mar 26, 2:36 AM CDTSpecial Weather StatementLZKJohnson29 min
Mar 26, 2:58 AM CDTSpecial Weather StatementLZKCleburne, Johnson, Pope, Van Buren47 min
Mar 26, 3:01 AM CDTSpecial Weather StatementLZKJackson44 min
Mar 26, 3:19 AM CDTSpecial Weather StatementLZKArkansas31 min
Mar 26, 3:27 AM CDTSpecial Weather StatementLZKIndependence, Stone63 min
Mar 26, 3:42 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton48 min
Mar 26, 3:44 AM CDTFreeze WatchLZKBaxter, Fulton, Izard, Marion, Sharp, Stone12 hr
Mar 26, 3:56 AM CDTFlash Flood WarningLZKJohnson, Newton, Pope2 hr
Mar 26, 4:00 AM CDTSpecial Weather StatementLZKPrairie30 min
Mar 26, 4:11 AM CDTSpecial Weather StatementLZKPerry29 min
Mar 26, 4:25 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry35 min
Mar 26, 4:34 AM CDTSpecial Weather StatementLZKJackson31 min
Mar 26, 4:54 AM CDTSpecial Weather StatementLZKPerry31 min
Mar 26, 5:11 AM CDTSpecial Weather StatementLZKFaulkner29 min
Mar 26, 5:17 AM CDTSpecial Weather StatementLZKJohnson43 min
Mar 26, 5:21 AM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, White39 min
Mar 26, 5:33 AM CDTSpecial Weather StatementLZKPulaski32 min
Mar 26, 5:49 AM CDTSpecial Weather StatementLZKFaulkner31 min
Mar 26, 5:52 AM CDTSpecial Weather StatementLZKBoone28 min
Mar 26, 6:05 AM CDTSpecial Weather StatementLZKJackson, White, Woodruff30 min
Mar 26, 6:36 AM CDTSpecial Weather StatementLZKWoodruff29 min
Mar 26, 6:45 AM CDTSpecial Weather StatementLZKBoone30 min
Mar 26, 7:00 AM CDTSevere Thunderstorm WarningLZKBoone, Marion30 min
Mar 26, 4:02 PM CDTFreeze WarningLZKBaxter, Fulton, Izard, Marion, Sharp, Stone19 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.